MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL MUELLER HINTON II AGAR; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH

BECTON, DICKINSON & CO. (SPARKS) BD BBL MUELLER HINTON II AGAR; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH
Model Number 221177
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bbl¿ mueller hinton ii agar contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation: during manufacturing of material 221177, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record review for batch 0304029 was satisfactory at time of release and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include physical attribute and bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All physical attribute and bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is.Tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and no other complaints have been taken on batch 0304029.Retention samples from batch 0304029 were not available for inspection.One photo was received for investigation.The photo shows the bottom of four plates of tsa with 5% sb batch 0338832 (time stamps 0020, 0045, 1538 and 1543), three plates from tsa with 5% sb batch 0329506 (time stamp 0112 and 0114) and two plates of batch 0304029 (time stamp 1611).The plates from tsa with 5% sb batches 0338832 and 0329506 show dried media and microbial growth and apply to complaint (b)(4) from this customer.The two plates from batch 0304506 both have dried media, and one plate also has fungal growth.No return samples were received for investigation.This complaint can be confirmed for dried media and contamination.Bd will continue to trend complaints for dried media and contamination.Based on the low defect rate for this batch, no actions are planned at this time.

Brand Name
BD BBL MUELLER HINTON II AGAR
Common Device Name
CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11547856
Report Number1119779-2021-00524
Device Sequence Number4091563
Product Code JTZ
UDI-Device Identifier10382902211775
UDI-Public10382902211775
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/10/2021
Device Model Number221177
Device Catalogue Number221177
Device Lot Number0304029
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1